Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 72, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 14, 2000, 1:15 PM EDT for Clinton County, Michigan. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2000, 1:15 PM EDT (17:15 UTC)
- Expired
- Jul 14, 2000, 1:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Clinton County, MI
The radar
The Grand Rapids radar (KGRR), 77 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 141717 SVRGRR MIC037-141745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 115 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN * UNTIL 145 PM EDT * AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF OVID...OR ABOUT 10 MILES EAST OF ST. JOHNS...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SLEEPY HOLLOW STATE PARK AROUND 130 PM HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 55 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. BDM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 11:00 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 14, 11:00 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1100 AM EDT FRI JUL 14 2000 CHALLENGE THIS AFTERNOON IS EXTENT OF CONVECTIVE DEVELOPMENT IN SW MI. MAIN SFC TROUGH IS EAST OF HERE... FROM THE THUMB AREA SW INTO INDIANA. HOWEVER... ANOTHER LOBE OF VORTICITY PIVOTING AROUND THE UPPER LOW WILL SWING THROUGH THIS AFTERNOON. 12Z DTX/APX SOUNDINGS ARE RATHER UNSTABLE WITH LI/S OF -3 TO -8... AND A MODIFIED DTX SOUNDING FOR T/TD OF 85/68 YIELDS CAPES OF 3400 AND LI/S OF -10. CONVECTIVE TEMP IS IN THE LOWER 80S. WHILE BEST CHANCE OF TSTMS WILL BE WITH THE BETTER SFC CONVERGENCE ALONG/NEAR THE SFC TROUGH TO OUR EAST... CANT RULE OUT OTHER SCATTERED ACTIVITY BEHIND THE MAIN TROUGH WITH COLD/DRY POOL ALOFT AND LINGERING UPPER 60 DEW POINTS. NEXT VORT SEEN IN WATER VAPOR DROPPING S/SE FROM UPPER MI MAY INDUCE ANOTHER SFC TROUGH AND PROVIDE BETTER SFC CONVERGENCE. OBVIOUSLY BEST CHC FOR SVR WILL BE IN THE MORE UNSTABLE AIR MASS OVER SE LWR AND WILL ACKNOWLEDGE LATEST SPC OUTLOOK IN AN UPDATED SPS HAZARDOUS WX OUTLOOK STATEMENT AROUND 1130 AM. .GRR...NONE. MEADE
In the hours before
Local storm report, Jul 14, 7:50 AM EDT, 5 hours 25 minutes before
WWUS30 KGRR 141149
LSRGRR
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
750 AM EDT FRI JUL 14 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM SCOTTVILLE MI 1.00 INCH HAIL
07/13/00 MASON
0948 PM 2 E SCOTTVILLE MI 1.75 INCH HAIL
07/13/00 MASON
0950 PM SCOTTVILLE MI WIND DAMAGE
07/13/00 MASON LAW ENFORCEMENT REPORTED
TREES DOWN ON HOMES
1030 PM BITELY MI WIND DAMAGE
07/13/00 NEWAYGO LAW ENFORCEMENT REPORTED
NUMEROUS TREES DOWN ACROSS
THE NORTHERN PORTION OF
NEWAYGO COUNTY
1030 PM WALKERVILLE MI 1.75 INCH HAIL
07/13/00 OCEANA
1050 PM SWEETWATER TOWNSHIP MI WIND DAMAGE
07/13/00 LAKE LAW ENFORCEMENT REPORTED
LARGE TREE LIMBS AND LINES
DOWN
0110 AM SUMNER MI WIND DAMAGE
07/14/00 GRATIOT LARGE TREE DOWN
0135 AM PERRINTON MI .75 INCH HAIL
07/14/00 GRATIOT
CORRECTED TIME FOR LAKE COUNTY REPORT.
OSTUNOSpecial weather statement, Jul 14, 11:30 AM EDT, 1 hour 45 minutes before
MIZ037>040-043>046-050>052-056>059-064>067-071>074-151000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1130 AM EDT FRI JUL 14 2000 ...HAZARDOUS WEATHER POTENTIAL STATEMENT FOR THE SOUTHWEST QUARTER OF LOWER MICHIGAN FOR THIS AFTERNOON AND TONIGHT... DISPATCHERS PLEASE PASS THIS INFORMATION ALONG TO YOUR EMERGENCY MANAGERS. HAZARDS...WIDELY SCATTERED THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING. A FEW STORMS COULD BECOME SEVERE SOUTH AND EAST OF A LINE FROM ROUGHLY ST JOHNS TO KALAMAZOO. THE MAIN THREAT WILL BE HAIL GREATER THAN ONE INCH IN DIAMETER... BUT A FEW WIND GUSTS OVER 60 MPH ARE ALSO POSSIBLE. STORM CELL MOVEMENT WILL BE SOUTHEAST AT 25 MPH. DISCUSSION...COLD AIR ALOFT AND WARM MOIST CONDITIONS AT THE SURFACE WILL CREATE AN UNSTABLE AIR MASS ACROSS THE SOUTHWEST QUARTER OF LOWER MICHIGAN TODAY. AN UPPER LEVEL DISTURBANCE PASSING ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING WILL LEAD TO THE SCATTERED THUNDERSTORM DEVELOPMENT. SPOTTER ACTIVATION...SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. ...HAZARDOUS WEATHER POTENTIAL OUTLOOK FOR SATURDAY THROUGH TUESDAY... AFTE~R TONIGHT... FAIR WEATHER WILL PREVAIL UNTIL TUESDAY WHEN THUNDERSTORMS ARE POSSIBLE. BDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:04 PM EDT | Severe Thunderstorm Warning | GRR | Mason | 56 min |
| Jul 13, 9:37 PM EDT | Tornado Warning | GRR | Mason | 23 min |
| Jul 13, 9:59 PM EDT | Severe Thunderstorm Warning | GRR | Newaygo, Oceana | 61 min |
| Jul 13, 10:00 PM EDT | Tornado Warning | GRR | Mason | 15 min |
| Jul 13, 10:39 PM EDT | Severe Thunderstorm Warning | GRR | Lake | 36 min |
| Jul 14, 1:08 AM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 67 min |
| Jul 14, 1:56 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 34 min |
| Jul 14, 2:42 PM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 48 min |
| Jul 14, 5:02 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot | 28 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.